Alert archive / Alabama / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

June 28, 2020Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 28, 2020, 3:12 PM CDT for Butler County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2020, 3:12 PM CDT (20:12 UTC)
Expired
Jun 28, 2020, 4:00 PM CDT
In force
48 min
Issued by
NWS Mobile, AL

County Butler County, AL

The radar

The Maxwell AFB radar (KMXX), 136 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS84 KMOB 282012
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sun Jun 28 2020
 
ALZ056-057-282100-
Conecuh AL-Butler AL-
312 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER AND NORTH CENTRAL CONECUH COUNTIES UNTIL 400 PM
CDT...

At 312 PM CDT, the strong thunderstorm was located 9 miles west of
Georgiana, or 14 miles north of Evergreen, moving northeast at 25
mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Butler
and north central Conecuh Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3173 8660 3153 8695 3164 8706 3172 8700
      3172 8699 3175 8691 3183 8691 3188 8687
TIME...MOT...LOC 2012Z 236DEG 20KT 3164 8691 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:58 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 28, 12:58 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1258 PM CDT Sun Jun 28 2020

.NEAR TERM /Now Through Monday/...After dry air and overall
stronger net subsidence turned yesterdays forecast upside down, I
refuse to let it bit me two days in a row. With upper level
ridging the driving factor across the area; however, it is
competing with a very weak shortwave noted at 300 mb. Current
radar and satellite imagery shows an expansive agitated cumulus
field with ongoing showers just north of the interstate 10
corridor. With the influence of the weak ascent and a rather moist
and unstable environment, storms are expected to spread inland
across the area. Despite there being suitable ingredients for wet
microbursts, the lack of shear and overall subsidence should keep
most storms below severe criteria this afternoon. A strong wind
gusts cannot be ruled out especially if storms can get some
vertical development as the afternoon goes on. Storms will quickly
diminish this evening as the weak trough moves off to the east
and the daytime heating weakens.

Ridging continues into the day Monday leaving us with a more
classic summertime pattern with storms beginning on the land
breeze during the morning and then a second round of more robust
storms initiating along the seabreeze and spreading inland
through boundary interactions. As per usual for summertime,
conditions will be semi-favorable for gusty winds and possibly a
severe storm, but overall the threat will be very localized to the
storms that develop some vertical depth. Storms will diminish
between 8 to 10 pm as diurnal heating diminishes.

Along with the chance for storms, it will 100% feel like summer.
With the ridge over head, clouds will be hard to come by allowing
for quick heating during the afternoon. Temperatures will likely
reach the low 90s today and tomorrow with heat indices in the
upper 90s to low 100s. With dewpoints in the mid to upper 70s and
even some 80 degree dewpoints floating around there will be very
little relief overnight. For instance, last night Brookley Field
had a heat index over 90 degrees the whole night. BB/03

&&

.AVIATION...
18Z issuance...VFR conditions will continue through the evening
with a light southerly wind. Current radar shows light development
of showers and an isolated thunderstorm along and just north of
interstate 10. Storms should increase in coverage and spread
northward with the best chances for rain along the highway 84
corridor. Storms will diminish early this evening. Some MVFR cigs
and patchy fog could be possible along and north of highway 84
late tonight; however, this will likely be dependent on the
coverage of storms this afternoon. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 28, 1:42 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
142 PM CDT Sun Jun 28 2020

ALZ059-060-281930-
Escambia AL-Covington AL-
142 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHWESTERN COVINGTON COUNTIES UNTIL 230
PM CDT...

At 141 PM CDT, the strong thunderstorm was located 14 miles east of
Riverview, or 16 miles east of Brewton, moving east at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Escambia and southwestern Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8658 3100 8689 3112 8698 3120 8677
      3119 8676 3120 8674 3118 8673 3118 8672
      3119 8672 3119 8670 3122 8670 3128 8654
      3103 8643
TIME...MOT...LOC 1841Z 247DEG 16KT 3105 8681
Special weather statement, Jun 28, 2:39 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Sun Jun 28 2020

ALZ056-057-282030-
Conecuh AL-Butler AL-
239 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...

At 238 PM CDT, the strong thunderstorm was located over Evergreen,
moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Greenville, Evergreen, Georgiana, McKenzie, Repton and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8645 3165 8650 3163 8650 3132 8707
      3141 8728 3189 8661 3172 8644
TIME...MOT...LOC 1938Z 230DEG 34KT 3146 8698
Special weather statement, Jun 28, 2:40 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Sun Jun 28 2020

ALZ060-282030-
Covington AL-
240 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 330 PM CDT...

At 240 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lockhart, or 10 miles northwest of Florala, moving east at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southern Covington
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8654 3127 8662 3128 8619 3102 8619
TIME...MOT...LOC 1940Z 276DEG 29KT 3112 8644
Special weather statement, Jun 28, 3:11 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Sun Jun 28 2020

ALZ060-282045-
Covington AL-
311 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN COVINGTON COUNTY UNTIL 345 PM CDT...

At 311 PM CDT, the strong thunderstorm was located near Opp, moving
east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3124 8633 3142 8635 3144 8622 3144 8620
      3124 8619
TIME...MOT...LOC 2011Z 264DEG 24KT 3134 8626
Special weather statement, Jun 28, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sun Jun 28 2020

ALZ056-057-282100-
Conecuh AL-Butler AL-
312 PM CDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER AND NORTH CENTRAL CONECUH COUNTIES UNTIL 400 PM
CDT...

At 312 PM CDT, the strong thunderstorm was located 9 miles west of
Georgiana, or 14 miles north of Evergreen, moving northeast at 25
mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Butler
and north central Conecuh Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3173 8660 3153 8695 3164 8706 3172 8700
      3172 8699 3175 8691 3183 8691 3188 8687
TIME...MOT...LOC 2012Z 236DEG 20KT 3164 8691

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:42 PM CDTSpecial Weather StatementMOBCovington48 min
Jun 28, 2:39 PM CDTSpecial Weather StatementMOBButler, Conecuh51 min
Jun 28, 2:40 PM CDTSpecial Weather StatementMOBCovington50 min
Jun 28, 3:11 PM CDTSpecial Weather StatementMOBCovington34 min
Jun 28, 3:49 PM CDTSpecial Weather StatementMOBButler, Crenshaw41 min
Jun 28, 4:28 PM CDTSpecial Weather StatementMOBCrenshaw47 min
Jun 28, 4:35 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw25 min
Jun 28, 5:31 PM CDTSpecial Weather StatementMOBClarke44 min
Jun 28, 6:16 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington44 min
Jun 28, 6:34 PM CDTSevere Thunderstorm WarningMOBChoctaw41 min

Nearby

Special Weather Statements in Alabama, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.